I am a competitive cyclist on a semi-pro cycling team. I find that when I'm riding at an intensity greater than 70% V02MAX, which is the effort I can sustain for one hour, that after about 10-15min my stomach starts to get very upset. It hurts so much that I normally have to get off the bike. For the next 15-30min the pain will increase and I'll start to have yellow diarrhea for the next 1-3 hours, at this point the pain subsides a bit, say 3 out of 10 on the pain scale. This diminished pain sticks around for anywhere between 5-14 hours and I'll still have bouts of diarrhea, though not as bad. Additionally, after the diarrhea, my anus feels like it's on fire and I feel most upset around 1 1/2 - 2 inches below my belly button, making me think it's an intestinal issue.
What I've Tried:
I've tried varying my diet and keeping a food log, but so far haven't found any foods that are the issue. I've also tried riding on an empty stomach, full stomach and half full stomach. I've tried drinking straight water and sport drink. The only common factor I have is the cause, the symptoms are easily repeatable.
Please help! This is becoming a debilitating issue.
Excess exercise can cause diarrhea.
This could be due to stress , shifting of blood from the intestine causing pain and diarrhea.
If there is underlying IBS, it may get worsened.
Consult your Gastroenterologist for evaluation and treatment.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.